Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 10, NWS Amarillo, TX

May 29, 20164 counties in Texas

NWS Amarillo, TX issued this flash flood warning at May 29, 2016, 2:27 PM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2016, 2:27 PM CDT (19:27 UTC)
Expired
May 29, 2016, 5:30 PM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 2:42 PM CDTFLASH FLOODBorger, TXFLASH FLOODING IS REPORTED IN PROGRESS ACROSS STEVENS AND HAZELWOOD NEAR BORGER. BARRICADES HAVE BEEN SET UP IN THOSE LOCATIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

042 
WGUS54 KAMA 291927
FFWAMA
TXC065-233-341-375-292230-
/O.NEW.KAMA.FF.W.0010.160529T1927Z-160529T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
227 PM CDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 530 PM CDT
      
* AT 226 PM CDT...EMERGENCY MANAGEMENT HAS REPORTED FLASH FLOODING
  IN PROGRESS IN BORGER, AS SLOW MOVING THUNDERSTORMS HAVE PRODUCED
  AN ESTIMATED ONE TO THREE INCHES OF RAINFALL.  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BORGER...FRITCH...SANFORD...MASTERSON...LAKE MEREDITH AND FOUR WAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3577 10124 3549 10119 3546 10142 3539 10161
      3556 10208 3576 10206

$$

BIEDA
3 follow-up statements
451 
WGUS74 KAMA 292018
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT SUN MAY 29 2016

TXC065-233-341-375-292230-
/O.CON.KAMA.FF.W.0010.000000T0000Z-160529T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE TX-CARSON TX-POTTER TX-HUTCHINSON TX-
318 PM CDT SUN MAY 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHERN MOORE...NORTHERN CARSON...NORTHEASTERN POTTER AND
SOUTHWESTERN HUTCHINSON COUNTIES...

AT 315 PM CDT...EMERGENCY MANAGEMENT HAS REPORTED THAT FLASH FLOOD
WATERS ARE STARTING TO RECEDE IN BORGER, WITH SLOW MOVING
THUNDERSTORMS ACROSS NORTHERN CARSON COUNTY AND FAR WESTERN POTTER &
MOORE COUNTIES.  FLASH FLOODING IS EXPECTED TO CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BORGER...FRITCH...SANFORD...MASTERSON...LAKE MEREDITH AND FOUR WAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3577 10124 3549 10119 3546 10142 3539 10161
      3556 10208 3576 10206

$$

BIEDA
712 
WGUS74 KAMA 292132
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT SUN MAY 29 2016

TXC065-233-341-375-292230-
/O.CON.KAMA.FF.W.0010.000000T0000Z-160529T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE TX-CARSON TX-POTTER TX-HUTCHINSON TX-
432 PM CDT SUN MAY 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN MOORE...NORTHERN CARSON...NORTHEASTERN POTTER AND
SOUTHWESTERN HUTCHINSON COUNTIES...

AT 431 PM CDT...LOCAL OFFICIALS REPORTED HEAVY RAIN THAT IS CAUSING
FLASH FLOODING NEAR THE BORGER AREA. TWO TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BORGER...FRITCH...SANFORD AND LAKE MEREDITH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3577 10124 3549 10119 3546 10142 3539 10161
      3550 10191 3576 10175

$$

BIEDA
258 
WGUS74 KAMA 292221
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT SUN MAY 29 2016

TXC065-233-341-375-292231-
/O.EXP.KAMA.FF.W.0010.000000T0000Z-160529T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE TX-CARSON TX-POTTER TX-HUTCHINSON TX-
521 PM CDT SUN MAY 29 2016

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MOORE...NORTHERN
CARSON...NORTHEASTERN POTTER AND SOUTHWESTERN HUTCHINSON COUNTIES
WILL EXPIRE AT 530 PM CDT...

THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3577 10124 3549 10119 3546 10142 3539 10161
      3550 10191 3576 10175

$$

BIEDA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 12:34 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 29, 12:34 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1234 PM CDT SUN MAY 29 2016

.Aviation...
Dryline remains west of forecast area, and is expected to remain west
of all terminals through this forecast period.  Scattered
thunderstorms expected to develop along and ahead of dryline as
vorticity maximum near KROW moves in from the southwest.  Considerable
uncertainty regarding timing and location of thunderstorms.  Will
keep thunder in forecasts through 03z Monday at northern terminals
and through 08z at KAMA. May see early morning stratus develop,
depending on how convection evolves through the evening.

Cockrell

&&

.Prev Discussion... /Issued 950 AM CDT SUN MAY 29 2016/

Update...
Issued a quick update to increase morning pops and call for areal
qualifiers for precipitation.  No other changes at this time.

Cockrell

Prev Discussion... /Issued 535 AM CDT SUN MAY 29 2016/

Aviation.../For the 12z TAFs/
Model guidance has struggled significantly this morning with
convection. Their depiction of significant WAA/elevated convection
and resultant outflow this morning has not happened to the degree
shown. Today will be particularly challening for timing of
convection. We will become quite unstable by afternoon and this
should result in convection developing but boundaries or other subtle
features to focus this activity is not clear at this time. The most
likely scenario is for a weak shortwave in New Mexico to cause storms
to develop by early afternoon in eastern New Mexico. These storms may
be somewhat high based given the expected dry subcloud layer but will
move into a more moist/unstable environment and intensify/expand as
they enter the Texas Panhandle. Storm motions may be slow initially
but may accelerate as cold pool forms. Timing of VCTS at the three
terminals may need to be adjusted and once confidence increases
prevailing thunder may need to be added. There may be a window for
MVFR stratus to form this morning with the most likely sites to
experience this being Dalhart and Amarillo. Otherwise VFR conditions
should prevail.

BRB

Prev Discussion... /Issued 321 AM CDT SUN MAY 29 2016/

Discussion...
Uncertainties for this forecast begin in the near term. There is a
strong signal in most guidance for elevated convection early this
morning in the northeast Texas Panhandle in response to substantial
northward low level moisture surge and a weak perturbation in
westerly flow aloft. Latest Layer Precipitable Water imagery from
CIRA shows the leading edge of low level moisture return delayed
from model depictions and generally collocated with large convective
cluster over western North Texas. So this casts some doubt on how
robust this moisture surge will be toward morning and how effective
it will be at generating convection. We will continue to monitor
trends but for now have kept precipitation probabilities low until
diurnal instability builds later in the day and a more substantial
vort max approaches.

Current thinking is that convection may initiate fairly early in
eastern New Mexico ahead of aforementioned approaching perturbation
with storms gradually intensifying/expanding as they move into a
more moist and unstable environment across the Central Panhandles
where surface based instability should be larger. This is our
thinking on the most concentrated area of convection, although other
storms could form earlier and further east once convective
temperatures are reached. Modest mid level flow will result in
marginal shear values for storm organization and persistence but
amount of instability and a fairly deep dry sub-cloud layer across
the west where convection may become most concentrated early on
suggest cold pool development/propagation may largely drive storm
motions by late afternoon and evening. There will be enough
instability to support marginally severe storms with hail and wind
being the primary threats. Hail would likely dominate early with any
of the convection that forms, followed by wind becoming more dominate
as cold pool matures and a convective complex potentially evolves and
accelerates east-southeastward across the area during the late
afternoon and evening.

The above scenario is dependent on how the near term situation
evolves. If elevated morning convection is more extensive like many
CAMs suggest, this would alter how surface based convection evolves
later in the day, potentially significantly limiting coverage if
significant overturning occurs and clouds limit diabatic
heating/destabilization. The same is true for tomorrow. If upstream
low level trajectories come from a region that is significantly
convectively overturned from overnight convection, this will tend to
limit coverage of storms later tomorrow. The most likely scenario as
it appears now is that weak forcing at best will be present as the
closed low remains well west of our area, and so convection should be
strongly diurnally driven. We have placed the highest probabilities
in the western half of the Panhandles where low level confluence may
be enhanced near depending lee trough in eastern New Mexico. Residual
boundaries from previous day convection may also focus new
development as destabilization occurs by afternoon. These small scale
details cannot be resolved at this time range and further refinements
to spatial/temporal details will be needed.

On Tuesday, similar concerns to previous days with regards to
convective overturning and residual boundaries exist, although the
pattern will become more synoptically active with better forcing.
The southwestern closed upper low is somewhat in phase with a
northern stream system, although the northern stream system
accelerates eastward quicker and forces a weak synoptic boundary
down into the area Tuesday afternoon as the southern stream upper low
lingers to our southwest. This front will move through Wednesday and
have lowered precipitation chances and temperatures behind the front.
The weak upper low will pass south of our area and slowly move east
through late week. Ridging will gradually build in its wake with dry
northerly mid-upper flow is expected into the weekend.

BRB

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

03/98
Hazardous weather outlook, May 29, 2:07 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
207 PM CDT SUN MAY 29 2016

OKZ001>003-TXZ001>020-300715-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
207 PM CDT SUN MAY 29 2016

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR THE TEXAS AND OKLAHOMA PANHANDLES...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT MONDAY FOR THE TEXAS
AND OKLAHOMA PANHANDLES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED THIS AFTERNOON
AND EVENING. HEAVY RAINFALL WITH SLOW MOVING THUNDERSTORMS CAN
PRODUCE LOCALIZED FLOODING AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES WILL CONTINUE MEMORIAL DAY THROUGH TUESDAY NIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS DURING THIS
PERIOD MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINFALL. HEAVY RAIN AND SLOW STORM MOVEMENT COULD
CAUSE LOCALIZED FLOODING OR FLASH FLOODING.

THUNDERSTORM CHANCES MAY LINGER INTO WEDNESDAY AND THURSDAY ACROSS
PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ACTIVATE FOR
THIS AFTERNOON AND EVENING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT
OFFICIALS SHOULD BE READY TO ACTIVATE ON MONDAY AND TUESDAY.

BIEDA

In the hours before

Local storm report, May 29, 10:02 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1002 AM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HAIL             3 W SLAPOUT             36.62N 100.17W
05/29/2016  M1.00 INCH       BEAVER             OK   PUBLIC

&&

EVENT NUMBER AMA1600511

CE
Special weather statement, May 29, 12:47 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1247 PM CDT SUN MAY 29 2016

TXZ006-007-011-012-291845-
OLDHAM TX-POTTER TX-HARTLEY TX-MOORE TX-
1247 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARTLEY...
SOUTHWESTERN MOORE...NORTHERN POTTER AND NORTHEASTERN OLDHAM COUNTIES
UNTIL 145 PM CDT...

AT 1247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF BOYS RANCH...OR 20 MILES SOUTHWEST OF DUMAS...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUMAS...FRITCH...CHANNING...MASTERSON...BOYS RANCH...LAKE MEREDITH AND
FOUR WAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3603 10216 3572 10162 3558 10162 3537 10245
      3542 10274
TIME...MOT...LOC 1747Z 219DEG 13KT 3562 10219

JC
Special weather statement, May 29, 12:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1254 PM CDT SUN MAY 29 2016

TXZ003-004-008-009-291900-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
1254 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...
SOUTHWESTERN OCHILTREE...SOUTHEASTERN HANSFORD AND NORTHEASTERN
HUTCHINSON COUNTIES UNTIL 200 PM CDT...

AT 1253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF SPEARMAN...MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPEARMAN AND WAKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3588 10110 3617 10144 3640 10112 3605 10070
TIME...MOT...LOC 1753Z 228DEG 5KT 3607 10118

JC
Special weather statement, May 29, 1:12 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
112 PM CDT SUN MAY 29 2016

TXZ003-004-008>010-291915-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-HEMPHILL TX-
112 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTS...SOUTHWESTERN
HEMPHILL...WESTERN OCHILTREE...SOUTHERN HANSFORD AND NORTHEASTERN
HUTCHINSON COUNTIES UNTIL 215 PM CDT...

AT 112 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES SOUTHWEST OF SPEARMAN TO NEAR MIAMI.
MOVEMENT WAS NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPEARMAN...MIAMI...GRUVER...WAKA...FARNSWORTH AND LORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3562 10021 3563 10073 3621 10154 3650 10103
TIME...MOT...LOC 1812Z 223DEG 27KT 3616 10126 3569 10060

JC
Special weather statement, May 29, 1:28 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
128 PM CDT SUN MAY 29 2016

TXZ008-013-291930-
CARSON TX-HUTCHINSON TX-
128 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON AND
HUTCHINSON COUNTIES UNTIL 230 PM CDT...

AT 128 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BORGER...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BORGER...FRITCH...STINNETT...SANFORD AND PRINGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3600 10162 3597 10109 3569 10108 3553 10126
      3551 10162
TIME...MOT...LOC 1828Z 226DEG 14KT 3565 10139

JC
Local storm report, May 29, 2:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
227 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             2 E MIAMI               35.69N 100.60W
05/29/2016  E1.25 INCH       ROBERTS            TX   LAW ENFORCEMENT

            QUARTER TO HALF DOLLAR SIZE HAIL ACCUMULATING ON HWY
            60.

&&

EVENT NUMBER AMA1600512

CE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:41 AM CDTSpecial Weather StatementAMAMoore49 min
May 29, 8:30 AM CDTSpecial Weather StatementAMAHansford60 min
May 29, 9:21 AM CDTSpecial Weather StatementAMAHutchinson54 min
May 29, 9:30 AM CDTSpecial Weather StatementAMAHansford60 min
May 29, 9:58 AM CDTSevere Thunderstorm WarningAMALipscomb32 min
May 29, 12:47 PM CDTSpecial Weather StatementAMAMoore, Oldham58 min
May 29, 12:54 PM CDTSpecial Weather StatementAMAOchiltree66 min
May 29, 1:12 PM CDTSpecial Weather StatementAMAHansford, Roberts63 min
May 29, 1:28 PM CDTSpecial Weather StatementAMAHutchinson62 min
May 29, 1:38 PM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more10 hr
May 29, 1:40 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts65 min
May 29, 1:54 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Potter66 min
May 29, 1:56 PM CDTFlash Flood WarningAMAHansford, Hutchinson, Ochiltree, Roberts3 hr
May 29, 2:02 PM CDTSevere Thunderstorm WarningAMAHutchinson58 min
May 29, 2:10 PM CDTAreal Flood AdvisoryAMAHartley, Moore, Oldham, Potter3 hr
May 29, 2:10 PM CDTSevere Thunderstorm WarningAMACarson65 min
May 29, 2:17 PM CDTAreal Flood AdvisoryAMACarson, Hutchinson, Moore, Potter3 hr
May 29, 2:19 PM CDTAreal Flood AdvisoryAMAGray, Hemphill, Roberts, Wheeler3 hr
May 29, 2:28 PM CDTSevere Thunderstorm WarningAMAOldham62 min
May 29, 2:35 PM CDTFlash Flood WarningAMAGray, Hemphill, Roberts, Wheeler3 hr
May 29, 2:40 PM CDTSevere Thunderstorm WarningAMADallam, Sherman65 min
May 29, 2:43 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts62 min
May 29, 2:52 PM CDTSevere Thunderstorm WarningAMASherman53 min
May 29, 3:01 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Wheeler59 min
May 29, 3:04 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson56 min
May 29, 3:20 PM CDTFlash Flood WarningAMACarson3 hr
May 29, 3:21 PM CDTSpecial Weather StatementAMAPotter39 min
May 29, 3:26 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham64 min
May 29, 3:36 PM CDTSevere Thunderstorm WarningAMAPotter, Randall54 min
May 29, 3:37 PM CDTAreal Flood AdvisoryAMADallam, Hansford, Sherman3 hr
May 29, 3:56 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler64 min
May 29, 3:57 PM CDTFlash Flood WarningAMAArmstrong, Carson, Donley, Gray3 hr
May 29, 4:02 PM CDTAreal Flood AdvisoryAMAArmstrong, Donley3 hr
May 29, 4:05 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham3 hr
May 29, 4:08 PM CDTAreal Flood AdvisoryAMAWheeler3 hr
May 29, 4:15 PM CDTAreal Flood AdvisoryAMACarson, Deaf Smith, Oldham, Potter, Randall3 hr
May 29, 4:29 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall61 min
May 29, 4:43 PM CDTFlash Flood WarningAMAWheeler3 hr
May 29, 4:54 PM CDTAreal Flood AdvisoryAMAArmstrong, Deaf Smith, Randall3 hr
May 29, 4:57 PM CDTAreal Flood AdvisoryAMACollingsworth, Donley3 hr
May 29, 5:14 PM CDTFlash Flood WarningAMAArmstrong, Carson, Deaf Smith, Potter, Randall3 hr
May 29, 6:13 PM CDTFlash Flood WarningAMACarson3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.